MAUDE Adverse Event Report: ARROW INTERNATIONAL LLC ARROW PICC KIT: 3 FR X 55 CM; CATHETER,INTRAVASCULAR,THERAP

ARROW INTERNATIONAL LLC ARROW PICC KIT: 3 FR X 55 CM; CATHETER,INTRAVASCULAR,THERAP
Model Number IPN036421
Medical Device Problem Code Fluid/Blood Leak (1250)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/12/2023
Type of Reportable Event Malfunction
Event or Problem Description
Customer reports that the catheter is leaking at the hub where the extension tubing meets the hub.The catheter was replaced.The patient's condition is reported to be fine.
 
Additional Manufacturer Narrative
(b)(4).
 
Additional Manufacturer Narrative
(b)(4) the customer returned one single-lumen picc and a non-arrow luer attachment for analysis.No signs of use were observed on the catheter body and inside the extension line.The catheter body appeared intentionally severed.Visual inspection of the catheter revealed two small holes on the distal extension line adjacent to the luer hub.The remainder of the extension line was secured inside the luer hub.The catheter body length from the juncture hub to the severed end measured 29.5cm , which is not within the specifications of 55.24cm-55.88cm per product drawing.This indicates that at least 25.74cm of the catheter was severed and not returned.The outer diameter of the distal lumen measured to be 0.08575" which is within specifications of 0.084"-0.088" per product drawing.The inner diameter of the distal lumen measured to be 0.057", which is within specifications of 0.055"-0.059" per product drawing.The catheter was functionally tested per the instructions for use (ifu).The ifu provided with this kit instructs the user, "flush each lumen with sterile normal saline for injection to establish patency and prime lumen(s)." water leaked out of the hole in the distal line.A device history record review was performed with no relevant findings.The instructions for-use (ifu) provided with the kit warns the user, "do not secure, staple and/or suture directly to outside diameter of catheter body or extension lines to reduce risk of cutting or damaging the catheter or impeding catheter flow.Secure only at indicated stabilization locations." the complaint of an extension line leak was confirmed through analysis of the returned sample.There were two holes located on the distal extension line adjacent to the luer hub.The returned sample passed all relevant dimensional inspections.Based on the appearance of the damage, the probable root cause is manufacturing related.A non-conformance has been initiated to further investigate this issue.
 
Event or Problem Description

Brand Name
ARROW PICC KIT: 3 FR X 55 CM
Common Device Name
CATHETER,INTRAVASCULAR,THERAP
Manufacturer (Section D)
ARROW INTERNATIONAL LLC
morrisville NC
Manufacturer (Section G)
ARROW INTERNATIONAL DE MEXICO S.A. DE C.V.
ave. washington 3701
colonia panamericana, chihuahua
chihuahua 31200
MX   31200
Manufacturer Contact
katharine tarpley
3015 carrington mill blvd
morrisville, NC 27560
MDR Report Key17288451
Report Number9680794-2023-00493
Device Sequence Number5642135
Product Code LJS
UDI-Device Identifier60801902123420
UDI-Public60801902123420
Combination Product (Y/N)N
Initial Reporter StateNC
Initial Reporter CountryUS
PMA/510(K) Number
K930129
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 06/13/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Device Expiration Date08/31/2024
Device Model NumberIPN036421
Device Catalogue NumberCDC-05531-PK1A
Device Lot Number33F23B0456
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/21/2023
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/13/2023
Supplement Date Received by Manufacturer07/31/2023
Initial Report FDA Received Date07/10/2023
Supplement Report FDA Received Date08/01/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/18/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
NOT REPORTED; NOT REPORTED
Patient SexUnknown